My Dad has metastatic prostate cancer( secondary bone)

  • 2 replies
  • 14 subscribers
  • 628 views

I’ve just returned from the hospital where my Dad was admitted over a week ago with an infection. He is going downhill rapidly especially with his confusion. After many tests and scans they cannot find the source of the infection and has therefore been prescribed every form of antibiotic going.   He has deteriorated rapidly after his last chemo on 10 July. He’s now on morphine 10 mg modified release 2 tablets every twelve hours.  Is this confusion from the drugs alone? Also he keeps getting temperature spikes? He’s not really eating or drinking. I’m struggling to cope emotionally seeing my Dad like this. He’s on an orthopaedic ward and staff do what they can but it’s far from ideal???

  • Hi JoJames,

    im sorry you are going through this. I went through a myself with my dad. 
    morphine can cause confusion as can dehydration and infection. If dad is not expected to recover at this time ask for a palliative care nurse. Agitation is common but can be treated by the palliative care team better. They deal with it all the time. Ask to speak to a dr to explain what’s happening.

    sending you much love,

    Louli x

  • Morning Louli,

    Thank you so much for taking the time to reply to my post.

    I spoke to the MacMillan nurses yesterday for the first time and they were incredibly helpful and supportive. 
     I’m making every effort to now get Dads oncologist and the Drs at the hospital communicating between one another. I’ve also asked the hospital to trial lowering his morphine slightly as he’s definitely reacting badly to the new level of medication.

    I’m sorry to hear that you also had to see your Dad affected like this too.

    Thank you for your kind support.

    With love

    Jojames